MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 8.0 X 70MM; THORACOLUMBOSACRAL PEDICAL SCREW SYSTEM

DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 8.0 X 70MM; THORACOLUMBOSACRAL PEDICAL SCREW SYSTEM
Model Number 199721870
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from germany reports an event as follows: it was reported that during a procedure on (b)(6) 2022, the surgeon had placed all screws, inserted a ti rod and cocr rod, and began insertion of the correction closer screws from the caudal side.On the side with the cocr rod, the correction screw plugs jumped in the thread on the 2nd exp verse screw, damaging the thread in the tulip of the screw.The same event occurred with the 4th screw, both screws required replacement.The rod had to be removed in order to replace the screws.After this event, the procedure was completed successfully with replacement products.There was a surgical delay of 30-40 minutes.Patient outcome is stable.This report is for a expedium verse spine system polyaxial screw 5.5 8.0 x 70mm.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procodes: osh, kwp, mnh, mni, kwq.Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary:the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the recess of 5.5 exp verse screw 8.0 x 70, p/n: 199721870, was stripped.No other problems identified.A dimensional inspection was unable to be performed due to device design.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 5.5 exp verse screw 8.0 x 70, p/n: 199721870 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device product code: 199721870, lot number: 215242; and no non-conformances /manufacturing irregularities were identified during the manufacturing process.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 8.0 X 70MM
Common Device Name
THORACOLUMBOSACRAL PEDICAL SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key15004569
Report Number1526439-2022-01028
Device Sequence Number1776723
Product Code NKB
UDI-Device Identifier10705034441900
UDI-Public(01)10705034441900
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721870
Device Catalogue Number199721870
Device Lot Number215242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE SCREW 7.0 X 45; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY
Patient Age19 YR
Patient SexMale